Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 7, 2019, 1:45 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 7, 2019, 3:52 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted.
847
WGUS54 KLZK 071845
FFWLZK
ARC011-013-019-025-103-072245-
/O.NEW.KLZK.FF.W.0013.190407T1845Z-190407T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
145 PM CDT SUN APR 7 2019
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Bradley County in southeastern Arkansas...
South central Cleveland County in southeastern Arkansas...
Southeastern Clark County in southwestern Arkansas...
Calhoun County in southwestern Arkansas...
Ouachita County in southwestern Arkansas...
* Until 545 PM CDT.
* At 145 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is likely to occur.
* Some locations that will experience flooding include...
Camden... Hampton...
Bearden... Stephens...
Thornton... Chidester...
Harrell... Louann...
Whelen Springs... Poison Springs State Park...
Cullendale... Ellisville...
White Oak Lake State Park... Harlow...
Hampton Municipal Airport... Moro Bay...
Highland Industrial Park... Moro Bay State Park...
Marks Mill State Park... East Camden...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
LAT...LON 3327 9244 3329 9247 3332 9246 3332 9252
3335 9253 3337 9259 3336 9267 3339 9275
3337 9279 3338 9312 3378 9310 3382 9314
3381 9319 3387 9318 3385 9289 3381 9289
3379 9221 3328 9234 3330 9236 3328 9238
$$
Cavanaugh1 follow-up statement
906
WGUS74 KLZK 072052
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
352 PM CDT SUN APR 7 2019
ARC011-013-019-025-103-072101-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-190407T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Cleveland AR-Clark AR-Calhoun AR-Ouachita AR-
352 PM CDT SUN APR 7 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BRADLEY...SOUTH CENTRAL
CLEVELAND...SOUTHEASTERN CLARK...CALHOUN AND OUACHITA COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3327 9244 3329 9247 3332 9246 3332 9252
3335 9253 3337 9259 3336 9267 3339 9275
3337 9279 3338 9312 3378 9310 3382 9314
3381 9319 3387 9318 3385 9289 3381 9289
3379 9221 3328 9234 3330 9236 3328 9238
$$
CavanaughWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:23 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 7, 12:23 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1223 PM CDT Sun Apr 7 2019 .AVIATION... Forecasts will continue to reflect the expected evolution of convection, which will be most numerous across the southeast third of the forecast area. High IFR/low MVFR ceilings will prevail through the valid TAF period. 55 && .PREV DISCUSSION...(ISSUED 1025 AM CDT Sun Apr 7 2019) UPDATE... Have made adjustments to forecasts through 03z/08. Focus for additional strong convective development during this period will continue to be southern sections of the forecast area. 55 PREV DISCUSSION...(ISSUED 655 AM CDT Sun Apr 7 2019) AVIATION... SHRA/TSRA have developed across central and southern portions of AR this morning. This activity will spread north and east through today. Multiple rounds of precipitation are expected through Monday with isolated gusty winds. VFR ceilings will reduce to MVFR conditions by sunrise across central and southern terminals, however KHRO and KBPK should remain VFR today. Patchy overnight fog has mixed out with increasing surface winds. PREV DISCUSSION...(ISSUED 329 AM CDT Sun Apr 7 2019) SHORT TERM...Today Through Monday Night Satellite imagery depicts a highly amplified trough centered roughly along a north/south line through the TX panhandle. Downstream from the trough axis, several storm complexes can be discerned as large areas of deep cold cloud tops. The strongest of these complexes reside along and south of a strong theta E gradient situated south of the state oriented in a west/east line. Across AR, the first of several rounds of precipitation was exiting the state as evident of the regional radar mosaic loop. Current surface observations indicate SE winds across the southern half of the state with temperatures holding steady in the lower 60s across much of the CWA. Dew point temperatures were also hovering in the lower 60s across the area as rich Gulf moisture continues to advect into the region. Patchy areas of fog had already developed in some of the protected valley locations where winds became calm. This trend will continue through the early morning before precipitation arrives. The aforementioned trough will send several disturbances across AR on Sunday through midday Monday. Currently the trough is nearly stationary, therefore repeated rounds of precipitation are expected as upper impulses move through the flow. Enhanced areas of ascent will overspread the state just ahead of these disturbances allowing for showers and thunderstorms to develop and track NE across the state. Convection that develops early on Sunday morning is expected to remain elevated. Some of these storms may become strong to severe with large hail becoming the main threat. Rainfall rates could be heavy at times exacerbating flash flooding potential, especially across the SE half of the state where recent heavy rains of 1 to 3 inches have already fallen. By late Sunday the upper level trough finally begins to move east as a large upper high begins to move further into the Atlantic. During the afternoon, the most instability at the surface and aloft should reside across SE half of AR as low level moisture continues to increase. Therefore the greatest concern for large hail and damaging winds will be across the southeastern half of AR. Ongoing morning convection across this area could potentially limit afternoon instability. Sunday night/Monday morning, the last of two vort maximums is expected to move around the base of the trough and across the region. More showers and thunderstorms are expected to develop with this energy. Some strong to severe storms will be possible once again with the primary threat being large hail and damaging winds. By Monday morning, quite a bit of rain will have fallen in total across the southeastern half of the state. Expecting an additional 1 to 3 inches across portions of SE AR. Flash flooding will become an increasing concern as the event progresses. Rain is expected to come to an end from west to east during the day on Monday. Temperatures will remain above normal through the short term due to unimpeded southerly low level moist flow. && LONG TERM...Tuesday Through Saturday The synoptic setup for the long term portion of the forecast will begin with brief low amplitude ridging across the plains and Lower Mississippi Valley as the upper level low which brought unsettled weather to the region over the weekend, pushes east into the South Atlantic States. This will provide northerly flow over the Natural State, as another upper level low develops across the Pacific Northwest. Given this initial setup, expect to see pleasant conditions across the state. We'll also see drier air continue to filter into the region early in the period. As the aforementioned storms system across the Western US approaches the Southern Great Plains, expect strong cyclogenesis to occur across the Central Rockies. As this happens, we should expect to see a warm front lift north across the state, as well as a surface winds shift out of the south with elevated wind speeds due to the strengthening pressure gradient. The upper level low and surface low should move northwest of the state through mid to late week, with a stout cold front sweeping through the state on Thursday. This cold front will be rather strong, dropping temperatures ten to twenty degrees between Wednesday and Friday. As the front passes, we will likely see rain chances return to the forecast area, with the best location for thunderstorms being across the eastern portions of the state where better moisture will be available. We could see another upper level low form across the southern portion of the Four Corners Region, which could bring another round of convection late next weekend. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Apr 7, 3:49 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 349 AM CDT Sun Apr 7 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-080900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 349 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today through Tonight Thunderstorms will develop today ahead of an approaching storm system. At this time, the greatest severe potential appears to be across southern and eastern portions of the state where large hail and damaging winds will be the primary threats. Heavy rainfall may lead to isolated flash flooding across the southeastern one half of the state. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Another round of thunderstorms and heavy rainfall will be possible on Monday before the system moves east of the state. The focus will shift from a severe weather threat to a flash flooding threat as the event evolves. Widespread rainfall amounts of two to three inches are possible across the southeast portion of the state. Additionally, we may see increased flooding concerns on area rivers in response to this heavy rainfall. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Apr 7, 11:25 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 AM CDT SUN APR 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL BRYANT 34.61N 92.49W
04/07/2019 E1.00 INCH SALINE AR SOCIAL MEDIA
HAIL SIZE RANGED FROM DIME TO QUARTER SIZE IN TWITTER
AND FACEBOOK VIDEOS.
&&
EVENT NUMBER LZK1900007
67Local storm report, Apr 7, 11:29 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT SUN APR 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL 1 NW ALEXANDER 34.64N 92.46W
04/07/2019 E1.00 INCH SALINE AR SOCIAL MEDIA
HAIL SIZE RANGED FROM DIME TO QUARTER SIZE IN A PHOTO
POSTED TO FACEBBOK.
&&
EVENT NUMBER LZK1900008
67Local storm report, Apr 7, 12:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT SUN APR 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD CAMDEN 33.57N 92.85W
04/07/2019 OUACHITA AR SOCIAL MEDIA
SEVERAL PICTURES OF FLOODING WERE SHARED WITH US VIA
TWITTER. THE FLOODING IS MAINLY CONFINED TO LOW-LYING
AREAS, BUT IS APPROACHING A FEW RESIDENCES.
&&
EVENT NUMBER LZK1900009
CAVANAUGHSpecial weather statement, Apr 7, 12:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1244 PM CDT SUN APR 7 2019
ARZ041-052>054-071815-
Hot Spring AR-Pike AR-Clark AR-Montgomery AR-
1244 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...EASTERN PIKE...
SOUTHWESTERN HOT SPRING AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL
115 PM CDT...
At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murfreesboro to near Okolona. Movement was
northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Arkadelphia... Murfreesboro...
Glenwood... Gurdon...
Amity... Caddo Valley...
Okolona... Beirne...
Gum Springs in Clark County... Halfway...
Narrows Dam... Richwoods...
DeGray Lake State Park... Donaldson...
Delight... Friendship...
Bismarck... Antoine...
Alpine... Curtis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3452 9365 3443 9341 3440 9340 3440 9333
3420 9282 3415 9286 3415 9289 3412 9289
3383 9314 3392 9334 3396 9337 3395 9340
3410 9373
TIME...MOT...LOC 1743Z 207DEG 41KT 3411 9364 3396 9328
67Special weather statement, Apr 7, 1:12 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
112 PM CDT SUN APR 7 2019
ARZ042-043-054-071845-
Hot Spring AR-Saline AR-Garland AR-
112 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...SOUTHWESTERN SALINE AND
HOT SPRING COUNTIES UNTIL 145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lofton, or 10 miles south of Hot Springs, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Malvern... Mountain Pine...
Rockport... Perla...
Lonsdale... Hot Springs Memorial Field...
Jessieville... Lake Ouachita State Park...
Lofton... Rockwell...
Hot Springs National Park... DeGray Lake State Park...
Donaldson... Friendship...
Bismarck... Magnet Cove...
Oaklawn Racetrack... Sunshine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3477 9320 3457 9263 3416 9288 3422 9303
3424 9303 3423 9309 3425 9309 3425 9312
3433 9336 3434 9336 3434 9338
TIME...MOT...LOC 1812Z 206DEG 41KT 3436 9312
67Special weather statement, Apr 7, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
145 PM CDT SUN APR 7 2019
ARZ032-043-044-071915-
Pulaski AR-Saline AR-Faulkner AR-
145 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER...CENTRAL
SALINE AND CENTRAL PULASKI COUNTIES UNTIL 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem in Saline County, or 10 miles northwest of Bryant, moving
northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Little Rock... North Little Rock...
Benton... Sherwood...
Jacksonville... West Little Rock...
Maumelle... Bryant...
North Little Rock Airport... Southwest Little Rock...
Little Rock AFB... Mayflower...
Otter Creek... Little Italy...
Burns Park... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3489 9213 3454 9258 3473 9280 3494 9261
3494 9254 3495 9254 3497 9258 3503 9253
TIME...MOT...LOC 1845Z 227DEG 38KT 3472 9261
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:20 PM CDT | Special Weather Statement | LZK | Arkansas | 25 min |
| Apr 7, 4:48 AM CDT | Special Weather Statement | LZK | Bradley | 27 min |
| Apr 7, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 30 min |
| Apr 7, 5:03 AM CDT | Special Weather Statement | LZK | Jefferson | 42 min |
| Apr 7, 5:11 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 17 min |
| Apr 7, 5:29 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 46 min |
| Apr 7, 5:33 AM CDT | Special Weather Statement | LZK | Jefferson | 27 min |
| Apr 7, 7:18 AM CDT | Special Weather Statement | LZK | Bradley | 42 min |
| Apr 7, 7:23 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew | 52 min |
| Apr 7, 8:14 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 46 min |
| Apr 7, 8:37 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 38 min |
| Apr 7, 9:10 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Drew | 3 hr |
| Apr 7, 9:10 AM CDT | Special Weather Statement | LZK | White | 35 min |
| Apr 7, 9:12 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 48 min |
| Apr 7, 10:26 AM CDT | Special Weather Statement | LZK | Saline | 19 min |
| Apr 7, 10:41 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 34 min |
| Apr 7, 11:05 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 3 hr |
| Apr 7, 11:56 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 50 days |
| Apr 7, 12:44 PM CDT | Special Weather Statement | LZK | Clark, Pike | 31 min |
| Apr 7, 1:12 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 33 min |
| Apr 7, 1:45 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 30 min |
| Apr 7, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 22 min |
| Apr 7, 6:47 PM CDT | Special Weather Statement | LZK | Desha | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.